Alert archive / Wisconsin / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Green Bay, WI
NWS Green Bay, WI issued this flash flood watch at Jun 19, 2014, 2:49 PM CDT for Portage County, Waushara County, Wood County, Wisconsin. It took effect at Jun 19, 2014, 7:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2014, 2:49 PM CDT (19:49 UTC)
- In effect from
- Jun 19, 2014, 7:00 PM CDT
- Expired
- Jun 19, 2014, 9:19 PM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- None
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 119 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407 WGUS63 KGRB 191949 FFAGRB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 249 PM CDT THU JUN 19 2014 ...ANOTHER ROUND OF HEAVY RAINFALL WILL LEAD TO AN INCREASED RISK OF FLOODING TONIGHT INTO FRIDAY MORNING... .LOW PRESSURE MOVING ACROSS THE NORTHERN PLAINS WILL HELP PUSH A WARM FRONT NORTHWARD ACROSS THE REGION TONIGHT FOLLOWED BY A COOL FRONT ON FRIDAY. THE COMBINATION OF THESE FRONTS ALONG WITH THE ARRIVAL OF DEEP TROPICAL MOISTURE WILL LEAD TO ANOTHER ROUND OF THUNDERSTORMS TONIGHT INTO FRIDAY. HEAVY RAINFALL IS POSSIBLE ACROSS THE SAME AREAS WHICH RECEIVED AMPLE RAINFALL ALREADY THIS WEEK...WHICH WILL LEAD TO AN INCREASED POTENTIAL FOR FLOODING. WIZ035-036-045-200400- /O.NEW.KGRB.FF.A.0002.140620T0000Z-140620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 249 PM CDT THU JUN 19 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN... INCLUDING THE FOLLOWING AREAS...PORTAGE...WAUSHARA AND WOOD. * FROM 7 PM CDT THIS EVENING THROUGH EARLY FRIDAY MORNING. * PERIODS OF THUNDERSTORMS ARE EXPECTED TO BEGIN EARLY THIS EVENING AND CONTINUE THROUGH LATE TONIGHT OR EARLY FRIDAY MORNING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE POSSIBLE ACROSS THE SAME AREAS WHICH ALREADY RECEIVED HEAVY RAINFALL OVER THE PAST 3 TO 4 DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MPC
1 follow-up statement
934 WGUS63 KGRB 200219 FFAGRB FLOOD WATCH NATIONAL WEATHER SERVICE GREEN BAY WI 919 PM CDT THU JUN 19 2014 ...HEAVIEST RAINFALL SHOULD MISS CENTRAL WISCONSIN... .THE VERY HEAVY RAINFALL THAT WAS EXPECTED TO FALL TONIGHT IN CENTRAL WISCONSIN SHOULD STAY TO THE EAST OR SOUTH. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN DISCONTINUED. A SIGNIFICANT RAINFALL IS STILL LIKELY...WHICH MAY CAUSE SOME RIVERS AND STREAMS TO RISE...BUT FLASH FLOODING IS NOT ANTICIPATED. WIZ035-036-045-200330- /O.CAN.KGRB.FF.A.0002.000000T0000Z-140620T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PORTAGE-WAUSHARA- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 919 PM CDT THU JUN 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL WISCONSIN HAS BEEN CANCELLED. THE HEAVIEST RAINFALL SHOULD STAY TO THE EAST OR SOUTH SO FLASH FLOODING IS NO LONGER ANTICIPATED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this flash flood watch went out at Jun 19, 2:36 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 19, 2:36 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CDT THU JUN 19 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SYNOPSIS... ISSUED AT 232 PM CDT THU JUN 19 2014 ANOTHER ROUND OF WIDESPREAD RAIN EXPECTED TONIGHT INTO TOMORROW. THE UPR FLOW ACRS THE CONUS WL DEAMPLIFY SOME DURING THE FIRST HALF OF THE FCST PERIOD...LEAVING A SEASONABLY STG BAND OF ZONAL WESTERLIES ACRS ABOUT THE NRN 1/3 OF THE CONUS FOR THE WEEKEND. MEANWHILE...THE FLOW ACRS CANADA WL REMAIN FAIRLY BLOCKY. THE LARGE SCALE EVOLUTION NEXT WEEK AND BEYOND IS SOMEWHAT MUDDLED. AN UPR RIDGE SEEMS LIKELY TO CONSOLIDATE OVER THE CANADIAN ROCKIES...BUT THERE ARE QUESTIONS CONCERNING TO WHAT EXTENT THE DOWNSTREAM TROFFING WL EXTEND SWD INTO THE GREAT LAKES RGN. THERE WL BE NUMEROUS OPPORTUNITIES FOR PCPN DURING THE PERIOD. THE MOST SIGNIFICANT IS LIKELY TO OCCUR TNGT/FRI...WITH ANOTHER POSSIBLE EARLY NEXT WK. EVEN BETWEEN THOSE TIMES...IT WL BE TOUGH TO RULE OUT RAIN COMPLETELY...THOUGH SHOWERS SHOULD BE MORE SCT AND AMNTS LIGHTER BTWN THE MAIN EVENTS. PCPN AMNTS ARE LIKELY TO END UP WELL ABV NORMAL FOR THE PERIOD. TEMPS WL PROBABLY END UP CLOSE TO SEASONAL NORMALS...WITH THE DAYS WITH THE SIG PCPN RUNNING A LITTLE COOLER. && .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 232 PM CDT THU JUN 19 2014 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW UPPER LEVEL LOW PRESSURE SPINNING OVER NORTHERN MONTANA WITH SEVERAL SHORTWAVES MOVING AROUND THE PERIPHERY OVER THE NORTHERN PLAINS. FARTHER DOWN LOW...AN 850MB WARM FRONT IS SLOWLY LIFTING NE INTO NW TO SOUTH-CENTRAL WISCONSIN WHILE THE COLD FRONT EXTENDS SOUTHWARD OVER WESTERN MINNESOTA AND NORTHWEST IOWA. VARIOUS BANDS OF CONVECTION CONTINUE TO DEVELOP THIS AFTERNOON UPSTREAM. ONE BAND IS INTENSIFYING OVER EASTERN IOWA AND BEGINNING TO MOVE INTO FAR SW WISCONSIN. ANOTHER BAND IS ALSO INTENSIFYING OVER WESTERN IOWA. THESE AREAS OF CONVECTION ARE DEVELOPING WITHIN A TROPICAL MOISTURE FEED WHERE PWATS ARE OVER 1.75 INCHES. AS THIS CONVECTION MOVES NORTHEAST TONIGHT...TIMING AND IMPACTS FROM THESE SHOWERS AND STORMS ARE THE MAIN FORECAST CONCERNS. TONIGHT...A POTENT SHORTWAVE TROUGH WILL SWING NORTHEAST ACROSS THE NORTHERN PLAINS. AHEAD OF THIS TROUGH...AN 850MB WARM FRONT WILL LIFT NORTHEAST ACROSS NORTHERN WISCONSIN THIS EVENING AND USHER A TROPICAL AIRMASS INTO THE REGION. UPPER DIVERGENCE INCREASES LATE THIS EVENING AND OVERNIGHT AND WILL BE ACCOMPANIED BY WEAK SHORTWAVE TROUGHING AND MID-LEVEL CONVERGENCE. ALTHOUGH ELEVATED CAPES WILL NOT BE PARTICULARLY HIGH (300-500 J/KG)...HIGH FREEZING LEVELS AND PWATS UPWARDS OF 1.75 INCHES WILL PROMOTE EFFICIENT RAIN PRODUCTION. BANDS OF SHOWERS AND THUNDERSTORMS SHOULD BE MOVING TO THE EAST AT A MODERATE PACE...BUT THE LOW FLASH FLOOD GUIDANCE FOR THE SOUTHERN TIER OF COUNTIES FROM WOOD TO MANITOWOC COUNTY HAS ME WORRIED ABOUT FLOODING POTENTIAL. AFTER COORD WITH SURROUNDING OFFICES...WILL PUT WOOD/PORTAGE/WAUSHARA INTO A FLASH FLOOD WATCH. LESS CONCERNED ABOUT SEVERE POTENTIAL DUE TO THE MARGINAL CAPES AND EFFECTIVE SHEARS. AS FAR AS TIMING GOES...STORMS SHOULD LIFT NE INTO CENTRAL WISCONSIN EARLY THIS EVENING AND INTO NE WISCONSIN LATE IN THE EVENING OR AFTER MIDNIGHT. LOWS IN THE MIDDLE 50S NORTH TO MIDDLE 60S SOUTH. FRIDAY...MODERATE TO HEAVY RAIN WILL CONTINUE TO MARCH NORTHEAST ACROSS THE FORECAST AREA THOUGH SHOULD BE EXITING CENTRAL WISCONSIN EARLY IN THE MORNING. NOT SURE HOW MUCH SUN THIS AREA WILL GET IN THE AFTERNOON AFTER ALL THE RAINFALL SO KEPT HIGH TEMPS CONSERVATIVE IN THE UPPER 70S. SHOWERS AND STORMS WILL LIKELY CONTINUE OVER NORTHEAST WISCONSIN THROUGH EARLY TO MIDDLE AFTERNOON WHERE HIGHS WILL STRUGGLE TO GET OUT OF THE 60S. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 232 PM CDT THU JUN 19 2014 THOUGH THE MAIN RAIN AREA WL SHIFT OFF TO THE E BY EARLY TOMORROW EVENING...SCT LGT PCPN COULD LINGER FRI NGT. CARRIED LOW POPS TO ACCOUNT FOR THIS. ALSO ADDED A MENTION OF FG AFTER MIDNIGHT AS WINDS WL BE LIGHT AND THE BOUNDARY LAYER SHOULD BE MOIST AFTER ALL THE RAIN. NO STG FORCING FOR PCPN SAT/SAT NGT EITHER. EXPECT THE BEST CHC OF RAIN TO BE TO OUR S DURING THOSE TIMES...CLOSER TO THE CENTER OF THE VERY MOIST AIR MASS...BUT NEED TO CARRY CHC POPS AS FCST SOUNDINGS SHOWED LITTLE CONVECTIVE INHIBITION. ADDED A DIURNAL TREND TO THE POPS...BUT KEPT THEM PRETTY LOW OVERALL. SHRTWV RIDGING WL BE PASSING TO OUR E SUN. THAT WL ALLOW THE SFC BOUNDARY TO BEGIN SHIFTG NWD INTO THE AREA. WENT WITH AN INCREASE IN POPS FM EARLIER PERIODS...BUT NOTHING BEYOND CHC YET. BUILT MAX/MIN TEMP GRIDS FM A BLEND OF THE TOP PERFORMING GUIDANCE PRODUCTS...WITH SOME MANUAL ADJUSTMENT TO MAINTAIN CONSISTENCY BTWN WIND DIRECTION AND THE TEMPS LAKESIDE. GIVEN THE UNCERTAINTY CONCERNING THE EVOLUTION OF THE LARGE SCALE PATTERN NEXT WEEK...PRETTY MUCH STUCK WITH THE STANDARD BROAD- BASED INITIALIZATION GRIDS FOR THE EXTENDED PART OF THE FORECAST. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1206 PM CDT THU JUN 19 2014 A COOL FRONT WILL BE SLOWLY MOVING ACROSS THE AREA LATE TONIGHT INTO FRIDAY MORNING. AHEAD OF THE FRONT...ANTICIPATE MVFR CIGS LIFTING AND BECOMING SCATTERED OVER CENTRAL AND NORTH-CENTRAL WISCONSIN THIS AFTERNOON. THEN AS THE FRONT APPROACHES...CIGS WILL BE FALLING THIS EVENING. THE FRONT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE ENTIRE REGION OVERNIGHT THROUGH FRIDAY MORNING. IFR VSBYS/CIGS CAN BE EXPECTED WITHIN THE THUNDERSTORMS. THE SLOW MOVING NATURE OF THE FRONT WILL LEAD TO ONLY GRADUAL IMPROVEMENT OF CIGS ONCE THE SHOWERS/STORMS PASS ON TO THE EAST ON FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR WIZ035-036-045. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....MPC LONG TERM......SKOWRONSKI AVIATION.......MPC
Hazardous weather outlook, Jun 19, 6:01 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 601 AM CDT THU JUN 19 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 601 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL AFFECT KEWAUNEE AND MANITOWOC COUNTIES THIS MORNING... SO A DENSE FOG ADVISORY HAS BEEN ISSUED THROUGH 10 AM. MOTORISTS SHOULD EXPECT HAZARDOUS TRAVEL CONDITIONS IN THE LAKESHORE COUNTIES FOR THE MORNING COMMUTE. THERE IS A SMALL CHANCE OF THUNDERSTORMS OVER PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON...BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE EXPECTED TO OVERSPREAD THE ENTIRE FORECAST AREA TONIGHT. HEAVY RAINFALL WILL BE THE MAIN THREAT...ESPECIALLY LATE TONIGHT INTO FRIDAY MORNING...AND MAY RESULT IN MINOR FLOODING OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH EARLY NEXT WEEK. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT EACH DAY...LOCALLY HEAVY RAINS AND MINOR FLOODING MAY OCCUR AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STORM SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH TONIGHT INTO FRIDAY. LMZ521-522-541>543-201115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 601 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND BAY TODAY...BUT ESPECIALLY ON LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN. THE THREAT OF THUNDERSTORMS IS EXPECTED TO INCREASE AFTER MIDNIGHT TONIGHT. HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS AND DENSE FOG MAY POSE A HAZARD TO BOATERS AT TIMES THROUGH EARLY NEXT WEEK. TSK/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:14 AM CDT | River Flood Warning | GRB | Wood | 28 hr |
| Jun 19, 3:08 AM CDT | Marine Dense Fog Advisory | GRB | 12 hr | |
| Jun 19, 5:58 AM CDT | Dense Fog Advisory | GRB | Kewaunee, Manitowoc | 4 hr |
Nearby
Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.